Missouri, 2006

Tornado in Missouri, March 12, 2006

March 12, 2006 · NWS LSX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Mar 12, 5:30 PM CST, 4 hours 13 minutes earlier.

Area forecast discussion, Mar 12, 5:30 PM CST, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CST SUN MAR 12 2006

.DISCUSSION...
THE 12Z SHORT-TERM MDLS (TIL WED)...ARE ALL IN GENERAL AGREEMENT
WITH MASS FIELDS AND FEATURES THRU 84HRS. /GRAND FINALE/ OF OUR
ACTIVE WX PTRN TO OCCUR TNGT AS MAIN SHRTWV EJECTS OUT OF THE
ROCKIES...BUT THIS IS ALSO SIGNALING A PTRN SHIFT FOR THE MID MS
VLY AS LONGWAVE H500 TROF SHIFTS FM THE WRN CONUS TO THE ERN CONUS
AND LONGWAVE RDG AMPLIFIES IN THE WRN CONUS. THIS PTRN SHIFT EXPCD
TO BE COMPLETE BY MID WEEK...AND WL FORETELL A MUCH QUIETER...
COOLER PTRN. AT THE SFC...STG MIGRATORY LO PRES OVR KS WL MOV NEWD
INTO THE GRTLKS RGN BY MONDAY WITH HI PRES BLD IN BY TUES.

FOR TNGT...WRMFNT EXPCD TO BE IN THE NRN FA AT THE START OF THIS
PD...AND SHUD COMPLETE ITS PUSH THRU THE NRN FA DURG ERY
EVNG...SETTING MANY AREAS UP FOR THEIR MAX TEMPS OF THE DAY. LRG
SUPERCELLS OVR WRN MO ATTM WL ENTER INTO A VERY FAVORABLE
ENVIRONMENT FOR TORNADOES AS THEY PUSH FURTHER N...AND THIS WL BE
MAIN FCST THREAT ERY ON. WITH SGFNT MOISTURE CONVERGENCE AND
INSTABILITY STILL BHND THESE SUPERCELLS HOWEVER...NOT OUT OF THE
WOODS YET...AND EXPC ADDITIONAL DVLPMT TO OCCUR ALG DRY LN BY LATE
THIS AFTN AS WELL AS MORE ISOLD CONVECTION IN OTR PARTS OF THE FA.
WITH FA IN THE WRM SECTOR TNGT AND ESPECIALLY AFT DRY LN PUSHES
THRU AND SHIFTS SFC WNDS TO SWLY...RATHER DP MIXING EXPCD
AREAWIDE AND WL PREVENT TEMPS FM FALLING OFF MUCH. ONLY EXCPTN WL
BE IN THE NWRN THIRD OF THE FA WHERE STG LO LVL CAA WL HV ALREADY
MOVD IN WITH THE CDFNT. PREFERRED MAV/MET MOS BLEND ON TEMPS.

FOR MONDAY...MUCH QUIETER DAY ON TAP WITH DRY SLOT OF SYS
DOMINATING THINGS FIRST...AND THEN WRAPAROUND CLDS IN THE LATE
MRNG AND AFTN. DP MIXING TO CONT...AND WL PROMOTE WINDY CONDS. STG
LO LVL CAA DURG MRNG/ERY AFTN AND RPDLY FALLING H850 TEMPS WL
FORCE MOST LOCNS TO RECORD THEIR MAX TEMPS DURG THE MRNG WITH
STEADY OR SLOLY FALLING TEMPS IN THE AFTN. PSBL /PARTING SHOT/ OF
SPKLS DURG MID-LATE MRNG IN THE NRN FA.

TES

NAM/GFS HAVE THE SAME IDEA GOING INTO MIDWEEK AS THE SFC HIGH
SINKS SEWD INTO AR BY TUESDAY EVENING. LOTS OF SUBSIDENCE SETS IN
BEHIND THIS WEEKENDS TROUGH...SO KEPT DRY WEATHER GOING INTO
WEDNESDAY. THERE IS SOME DISAGREEMENT WITH TIMING OF SYSTEM WITHIN
THE MEDIUM RANGE MODELS ON SYSTEM THAT WILL AFFECT THE AREA
WEDNESDAY AND WEDNESDAY NIGHT...SO CONFIDENCE WITH LATE WEEK INTO
NEXT WEEKEND REMAINS LOW. LOOKS LIKE THERE WILL BE ENOUGH MOISTURE
AND LIFT TO INTRODUCE CHC OF RAIN AT THIS TIME...WITH SOME
POTENTIAL FOR MIXED PRECIPITATION IN THE NORTHERN CWA.
TEMPERATURES TUESDAY INTO NEXT WEEKEND WILL BE AT OR BELOW NORMAL.

BRITT

&&

.AVIATION...
FOR THE 00Z TAFS...A LOW PRESSURE SYSTEM WAS CENTERED OVER NORTHEAST
KANSAS NEAR MHK WITH A WARMFRONT EXTENDING EASTWARD JUST NORTH OF
MCI TO NEAR STL. SEVERE THUNDERSTORMS WERE OCCURRING OVER CENTRAL
MISSOURI WITH SEVERAL REPORTS OF LARGE HAIL RECEIVED PAST 10
MINUTES. STORMS WERE MOVING TO THE NORTHEAST AROUND 50 KTS. SEVERE
STORMS ARE EXPECTED TO AFFECT UIN AREA NEXT HOUR OR SO.
THUNDERSTORMS ARE EXPECTED TO MOVE/DEVELOP INTO STL AREA BY MID
EVENING.

TPS
&&

.HYDROLOGY...
WL ALLOW FFA TO CONT THRU LATE TNGT. SETUP FOR TSRA IS NOT YOUR
/CLASSIC/ SETUP...AS CONVECTION SHUD BE FAIRLY SHORT-LIVED OVR
THIS AREA WHEN COMPARED WITH LAST NGT...BUT GIVEN THE COPIOUS
AMNTS OF RAFL RECEIVED IN THE WATCH AREA THE PAST FEW DAYS...IT
WON/T TAKE MUCH TO REINITIATE FLOODING IN THESE AREAS...ESPECIALLY
AT LOW WATER CROSSINGS AND MORE VULNERABLE AREAS IN THE ERN
OZARKS.

TWO PRINCIPLE AREAS TO WATCH...A STRIPE OF 2-4 OF RAFL RECEIVED
YESTERDAY AND LAST NGT FM SRN CRAWFORD COUNTY TO NRN RANDOLPH IL
AND SRN WASHINGTON COUNTY IL.

AND ANOTHER STRIPE OF HVY RAFL RECEIVED OF 1-2 FM CNTRL REYNOLDS
COUNTY TO NRN MADISON COUNTY MO.

TES

&&

.PRELIMINARY POINT TEMPS/POPS...
ST LOUIS        54  59  31  49 /  80  10  10  10
QUINCY          43  49  27  45 /  80  20  10  10
COLUMBIA        45  51  28  51 /  70  10  10  10
JEFFERSON CITY  47  53  29  52 /  70  10  10  10
SALEM           60  64  32  48 /  80  30  10  10
FARMINGTON      59  63  32  51 /  80  20  10  10

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CRAWFORD-IRON-
     JEFFERSON-MADISON-REYNOLDS-ST. FRANCOIS-STE. GENEVIEVE-
     WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR BOND IL-CLINTON IL-
     FAYETTE IL-MARION IL-MONROE IL-RANDOLPH IL-ST. CLAIR IL-
     WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Mar 12, 3:31 PM CST, 6 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CST SUN MAR 12 2006

ILZ064-065-069-070-074-079-101-102-MOZ065-072>075-084-085-099-
131200-
BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MADISON-
MARION IL-MONROE IL-RANDOLPH IL-REYNOLDS-ST. CLAIR IL-
ST. FRANCOIS-STE. GENEVIEVE-WASHINGTON-WASHINGTON IL-
331 PM CST SUN MAR 12 2006

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING...
...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK THROUGH LATE THIS
EVENING WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND
SOUTHEAST MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP BY EARLY THIS EVENING AS A STRONG
STORM SYSTEM MOVES ACROSS THE REGION. STORM COVERAGE WILL BEGIN AS
ISOLATED INITIALLY...WITH COVERAGE EXPECTED TO INCREASE THIS
EVENING. STORMS ARE EXPECTED TO QUICKLY STRENGTHEN TO SEVERE
THRESHOLDS. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
IN EXCESS OF 70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW
STRONG LONG-TRACK TORNADOES. THERE WILL ALSO CONTINUE TO BE A
FLASH FLOODING THREAT THROUGH TONIGHT AS ANTECEDENT MOISTURE
CONDITIONS ARE FAVORABLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT WINDY CONDITIONS ON MONDAY AS THE STRONG STORM SYSTEM PULLS
AWAY. WEST WINDS WILL GUST AS HIGH AS 30 TO 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED TONIGHT. EMERGENCY
MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR
THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY
SITUATIONS.

ILZ058>060-095>100-MOZ018-019-026-027-034>036-041-042-047>052-
059>064-131200-
ADAMS IL-AUDRAIN-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-COLE-FRANKLIN-
GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-
MADISON IL-MARION-MONITEAU-MONROE-MONTGOMERY-MONTGOMERY IL-OSAGE-
PIKE-PIKE IL-RALLS-SHELBY-ST. CHARLES-ST. LOUIS-ST. LOUIS CITY-
WARREN-
331 PM CST SUN MAR 12 2006

...TORNADO WATCH 73 IN EFFECT UNTIL 10 PM CST THIS EVENING...
...HIGH RISK OF A SEVERE THUNDERSTORM OUTBREAK THROUGH LATE THIS
EVENING WITH A FEW STRONG LONG-TRACK TORNADOES POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP BY EARLY THIS EVENING AS A STRONG STORM
SYSTEM MOVES ACROSS THE REGION. STORM COVERAGE WILL INITIALLY BE WIDELY
SCATTERED...WITH COVERAGE EXPECTED TO INCREASE THIS EVENING.
STORMS ARE EXPECTED TO QUICKLY STRENGTHEN TO SEVERE THRESHOLDS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF
70 MPH...HAIL UP TO THE SIZE OF BASEBALLS AND A FEW STRONG LONG-
TRACK TORNADOES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXPECT WINDY CONDITIONS ON MONDAY AS THE STRONG STORM SYSTEM PULLS
AWAY. WEST WINDS WILL GUST AS HIGH AS 35 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL CONTINUED TO BE NEEDED TONIGHT. EMERGENCY
MANAGEMENT...LAW ENFORCEMENT AND OTHER INTERESTS SHOULD MONITOR
THIS VOLATILE SITUATION AND BE PREPARED TO RESPOND TO EMERGENCY
SITUATIONS.

TES

In the hours before

Local storm report, Mar 12, 7:47 PM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     NEW HARTFORD            39.20N 91.28W
03/12/2006                   PIKE               MO   CO-OP OBSERVER

            TREES AND POWER POLLS SNAPPED.

&&

TILLY
Special weather statement, Mar 12, 8:18 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
818 PM CST SUN MAR 12 2006

MOZ018-019-026-027-034>036-041-042-047>051-130400-
AUDRAIN-BOONE-CALLAWAY-COLE-KNOX-LEWIS-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-SHELBY-
818 PM CST SUN MAR 12 2006

...ADDITIONAL TORNADIC THUNDERSTORMS MOVING INTO CENTRAL MISSOURI...

ANOTHER ROUND OF TORNADIC THUNDERSTORMS HAVE DEVELOPED OVER
WESTERN MISSOURI AND ARE RAPIDLY MOVING TO THE NORTHEAST THIS
EVENING. ONE OF THESE STORMS WILL AFFECT NORTHERN BOONE...WESTERN
AUDRAIN AND MONROE COUNTIES BY 9 PM. ANOTHER STORM FURTHER TO THE
SOUTHWEST WILL AFFECT THE SAME AREA BY 10 PM. THIS IS A
PARTICULARLY DANGEROUS SITUATION AS THESE STORMS HAVE A HISTORY OF
PRODUCING LARGE TORNADOES...HAIL TO BASEBALL SIZE AND WIND GUSTS IN
EXCESS OF 70 MPH.  ACT NOW TO PREPARE FOR DANGEROUS WEATHER AND TAKE
COVER AS WARNINGS ARE ISSUED.

BRITT/BYRD
Local storm report, Mar 12, 8:53 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
853 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             ROCHEPORT               38.98N 92.56W
03/12/2006  M1.00 INCH       BOONE              MO   TRAINED SPOTTER

0500 PM     HAIL             MIDWAY                  38.98N 92.45W
03/12/2006  E1.75 INCH       BOONE              MO   PUBLIC

0505 PM     HAIL             COLUMBIA                38.95N 92.33W
03/12/2006  E1.00 INCH       BOONE              MO   TRAINED SPOTTER

0510 PM     HAIL             COLUMBIA                38.95N 92.33W
03/12/2006  M1.75 INCH       BOONE              MO   TRAINED SPOTTER

0510 PM     TSTM WND GST     COLUMBIA                38.95N 92.33W
03/12/2006  E60 MPH          BOONE              MO   TRAINED SPOTTER

0515 PM     HAIL             COLUMBIA                38.95N 92.33W
03/12/2006  M3.00 INCH       BOONE              MO   TRAINED SPOTTER

            FROM A STORM SPOTTER

0515 PM     HAIL             4 W COLUMBIA            38.95N 92.40W
03/12/2006  M1.50 INCH       BOONE              MO   TRAINED SPOTTER

            DAMAGED SIDING ON HOUSE.

0515 PM     HAIL             COLUMBIA                38.95N 92.33W
03/12/2006  M1.75 INCH       BOONE              MO   AMATEUR RADIO

0520 PM     TSTM WND DMG     COLUMBIA                38.95N 92.33W
03/12/2006                   BOONE              MO   EMERGENCY MNGR

            NUMEROUS HOMES DAMAGED IN NORTH CENTRAL PORTIONS OF THE
            CITY. AT I-70 AND HIGHWAY 740...TRAFFIC LIGHTS ARE GONE.
            TIME IS ESTIMATED.

0520 PM     HAIL             COLUMBIA                38.95N 92.33W
03/12/2006  M1.50 INCH       BOONE              MO   TRAINED SPOTTER

            ON NORTH SIDE OF CITY.

0520 PM     FUNNEL CLOUD     COLUMBIA                38.95N 92.33W
03/12/2006                   BOONE              MO   TRAINED SPOTTER

            POSSIBLE TOUCHDOWN. NO DAMAGE REPORTED AT THIS TIME.

0525 PM     HAIL             14 SW MEXICO            39.02N 92.06W
03/12/2006  M0.75 INCH       CALLAWAY           MO   TRAINED SPOTTER

0530 PM     TORNADO          5 NE MEXICO             39.22N 91.80W
03/12/2006                   AUDRAIN            MO   LAW ENFORCEMENT

            LARGE TREES UPROOTED.

0530 PM     HAIL             1 W HATTON              39.02N 92.04W
03/12/2006  M1.75 INCH       CALLAWAY           MO   TRAINED SPOTTER

            ESTIMATED 60 MPH WINDS.

0530 PM     TSTM WND GST     6 W AUXVASSE            39.02N 92.01W
03/12/2006  E60 MPH          CALLAWAY           MO   TRAINED SPOTTER

0530 PM     HAIL             6 W AUXVASSE            39.02N 92.01W
03/12/2006  M1.75 INCH       CALLAWAY           MO   TRAINED SPOTTER

0530 PM     TORNADO          6 NNW MEXICO            39.25N 91.91W
03/12/2006                   AUDRAIN            MO   TRAINED SPOTTER

            TORNADO ON THE GROUND AT HIGHWAYS 15 AND T.

0540 PM     HAIL             SANTA FE                39.37N 91.83W
03/12/2006  M0.75 INCH       MONROE             MO   TRAINED SPOTTER

0549 PM     HAIL             MEXICO                  39.17N 91.87W
03/12/2006  M0.75 INCH       AUDRAIN            MO   TRAINED SPOTTER

0600 PM     HAIL             RUSH HILL               39.21N 91.73W
03/12/2006  E1.00 INCH       AUDRAIN            MO   TRAINED SPOTTER

            HAIL COVERS THE GROUND.

0605 PM     HAIL             2 SW NEW LONDON         39.56N 91.43W
03/12/2006  E0.75 INCH       RALLS              MO   TRAINED SPOTTER

0610 PM     TORNADO          WELLSVILLE              39.07N 91.57W
03/12/2006                   MONTGOMERY         MO   TRAINED SPOTTER

            LOOKING TO THE NORTH...POSSIBLE BRIEF TOUCHDOWNS. NO
            DAMAGE REPORTED.

0625 PM     TSTM WND DMG     NEW HARTFORD            39.20N 91.28W
03/12/2006                   PIKE               MO   CO-OP OBSERVER

            TREES AND POWER POLLS SNAPPED.

0630 PM     HAIL             BOWLING GREEN           39.34N 91.20W
03/12/2006  E0.75 INCH       PIKE               MO   TRAINED SPOTTER

0632 PM     HAIL             BOWLING GREEN           39.34N 91.20W
03/12/2006  M0.75 INCH       PIKE               MO   CO-OP OBSERVER

0645 PM     HAIL             10 SE LOUISIANA         39.34N 90.93W
03/12/2006  E0.75 INCH       PIKE               MO   TRAINED SPOTTER

            NEAR CLARKSVILLE.

0705 PM     TSTM WND DMG     1 W BELLEVIEW           39.35N 90.80W
03/12/2006                   CALHOUN            IL   LAW ENFORCEMENT

            ALONG HIGHWAY 96...TREES DOWN AROUND THE AREA.

0725 PM     TORNADO          2 W BARROW              39.51N 90.44W
03/12/2006                   GREENE             IL   LAW ENFORCEMENT

            TORNADO REPORTED ON THE GROUND ON HIGHWAY 106.

&&

TILLY
Local storm report, Mar 12, 9:02 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
902 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TORNADO          HILLVIEW                39.45N 90.54W
03/12/2006                   GREENE             IL   LAW ENFORCEMENT

            SEVERAL BUILDINGS DAMAGED...TREES AND POWER LINES DOWN.

&&

TILLY
Local storm report, Mar 12, 9:09 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
909 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TORNADO          ASHLEY                  39.25N 91.22W
03/12/2006                   PIKE               MO   TRAINED SPOTTER

            ALONG HIGHWAY 161...GRAIN SILOS DAMAGED...MACHINE SHED
            DAMAGED...TREES AND POWER LINES DOWN.

&&

TILLY
Local storm report, Mar 12, 9:33 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
933 PM CST SUN MAR 12 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             3 W MADISON             39.47N 92.27W
03/12/2006  M1.00 INCH       MONROE             MO   TRAINED SPOTTER

&&

TILLY

The radar

The St Louis radar (KLSX), 154 km away, was scanning. The volume nearest the first event began at 03:42 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Monroe

When
March 12, 9:43 PM CST to 10:20 PM CST
Where
Monroe County, 2 mi SE of Madison
Rating
F4
Path length
29 mi
Path width
500 yd
Reported by
NWS STORM SURVEY
Coordinates
39.450, -92.183

As the first Monroe County tornado dissipated, another formed just to the southeast. The two tornadoes traveled parallel for about 100 yards. The second tornado damaged a home shortly after forming and then continued northeast causing tree, barn and farm outbuilding damage and as it moved through rural areas near Holliday and then to Paris. About 1 mile north of Paris the tornado destroyed 2 homes, one very well built, near the Highway 15 Spur. A pickup truck was tossed over 100 yards into the living room of one home. This home had one wall that remained standing while the other was completely leveled. Debris from one home was found over a half mile to the northeast. The damage was rated F4 and was about one quarter mile wide. The tornado moved northeast and destroyed 2 mobile homes and damaged 2 other homes near US 24. Numerous trees were also either snapped or uprooted. The tornado continued through rural areas and moved into Monroe City. Several mobile homes were destroyed on the west side of town. A church sustained considerable roof and wall damage and other buildings suffered roof damage. The tornado dissipated over the northeast side of town.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyThe tornado archive for Missouri, 2006Warnings in Missouri, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495409.